Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 6, 2014, 9:10 AM CDT for Vernon County, Missouri. It took effect at Jun 6, 2014, 6:00 PM CDT. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 9:10 AM CDT (14:10 UTC)
- In effect from
- Jun 6, 2014, 6:00 PM CDT
- Expired
- Jun 9, 2014, 1:00 PM CDT
- In force
- 67 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 19.12 ft at Jun 8, 2014, 8:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
790
WGUS43 KSGF 061410
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT FRI JUN 6 2014
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Marmaton River near Nevada affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-070210-
/O.NEW.KSGF.FL.W.0003.140606T2300Z-140609T1800Z/
/NVDM7.1.ER.140606T2300Z.140607T1800Z.140608T1800Z.NO/
910 AM CDT FRI JUN 6 2014
The National Weather Service in Springfield has issued a
Flood Warning for the Marmaton River near Nevada.
* Flood Warning in effect from evening to Monday afternoon...or
until further notice.
* At 8:45 AM Friday The stage was 16.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...the river will rise above flood stage by this evening
and continue to rise to near 22.3 feet by tomorrow early afternoon.
The river will fall below flood stage by Sunday early afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 16.5 Fri 09 AM 22.0 21.3 13.9
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
CramerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 6, 6:35 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 6:35 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT Fri Jun 6 2014
.SHORT TERM...(Today and Tonight)
Issued at 244 AM CDT FRI JUN 6 2014
A weak front combined with a weak upper level short wave moved
across the region and produced a few severe storms overnight. The
frontal boundary should slow and begin to develop into a warm
front through the day across northern Arkansas as a surface low
takes shape in southeastern New Mexico. Several short waves will
move across the flat ridge over the region today as well.
Despite the developing warm front and the shortwaves that will move
over the area today, the bulk of the precipitation and expected
storms look as though they will remain south and west of the
Ozarks today. A few showers or storms may move across extreme
southern Missouri but otherwise, mostly cloudy skies and
temperatures around 80 degrees can be expected through this
afternoon and into the evening.
The warm front will begin to makes its way north tonight as the
surface low begins to move to the northeast. A complex of
thunderstorms or MCS is expected to develop across western Kansas
and Nebraska and move east into the Ozarks very late tonight into
early Saturday morning.
.LONG TERM...(Saturday through Thursday)
Issued at 244 AM CDT FRI JUN 6 2014
Models remain confident that a MCS will move across the Ozarks and
much of Missouri during the day Saturday. Storms with the
potential for large hail, damaging winds and very heavy rainfall
are expected to move into southeastern Kansas and western Missouri
early in the morning and continue across the Ozarks through the
day. Current rainfall amounts indicated by the modes would bring
an additional 1-3 inches to portions of the region. This will
combine with the heavy rainfall over the past few days to produce
localized flooding potential. Will continue the flood watch as a
result, with additional rounds of heavy rainfall and thunderstorms
anticipated through the weekend.
Several short waves and another surface low will track across the
region Monday into Tuesday and continue the rather wet period for
the Ozarks into early next week. Additional periods of heavy
rainfall will continue the threat of flooding into Tuesday and
Tuesday night as a stacked surface and upper level low briefly
stalls over Missouri.
The region may see a brief period of dry weather for the middle of
next week as ridging develops over the Rockies and high pressure
slides south across the plains. However, any short wave that would
ride over the ridge would be capable of producing rainfall as the
airmass over the region will remain rather moist.
In general, much of the forecast through the weekend and into
late next week looks wet with a few dry periods interspersed.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 626 AM CDT FRI JUN 6 2014
A band of IFR ceilings and fog is in the process of building south
across southern Missouri this morning. We have inserted prevailing IFR
into Joplin and Springfield with a TEMPO to IFR at Branson. There
is then a chance for more thunderstorm activity late this
afternoon and this evening with MVFR and brief IFR expected with
any storms. Another complex of thunderstorms is then expected to
approach southern Missouri late tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Sunday morning FOR MOZ066-077>083-
088>098-101>106.
KS...FLASH FLOOD WATCH through Sunday morning FOR KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...SchaumannHazardous weather outlook, Jun 6, 6:34 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 634 AM CDT FRI JUN 6 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 634 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED FOG RISK. DISCUSSION... AREAS OF FOG REDUCING VISIBILITIES TO A HALF MILE OR LESS WILL IMPACT PORTIONS OF WESTERN AND CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS THIS MORNING. THUNDERSTORMS WILL POSSIBLE ACROSS MAINLY SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS THIS AFTERNOON INTO THIS EVENING. THE THUNDERSTORM POTENTIAL WILL BE DEPENDENT ON THE TRACK OF AN ONGOING CLUSTER OF STORMS OVER WESTERN OKLAHOMA. IF THESE STORMS MOVE INTO THE OZARKS THEY WOULD HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...HAIL UP TO THE SIZE OF QUARTERS... AND WIND GUSTS OVER 50 MPH. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND BRIEF BUT VERY HEAVY RAINFALL ARE THEN EXPECTED TO DEVELOP ACROSS KANSAS AND MOVE INTO THE OZARKS LATE TONIGHT AND THROUGH THE OVERNIGHT HOURS. DUE TO THE RECENT HEAVY RAINFALL OVER PORTIONS OF THE AREA...THERE IS AN ELEVATED RISK OF FLOODING ACROSS SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MULTIPLE ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES. THE POTENTIAL FOR FLOODING WILL CONTINUE ESPECIALLY FOR AREAS THAT RECEIVE MULTIPLE ROUNDS OF HEAVY RAIN. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jun 6, 3:22 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL 1 N NEOSHO 36.88N 94.37W
06/05/2014 E0.75 INCH NEWTON MO LAW ENFORCEMENT
PENNY SIZE HAIL AT INTERSTATE 49 AT MILE MARKER 29.2.
1152 PM HAIL 6 S COLUMBUS 37.08N 94.84W
06/05/2014 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
ALSO HAD 50 MPH WINDS.
1153 PM HAIL 6 S COLUMBUS 37.08N 94.84W
06/05/2014 E1.25 INCH CHEROKEE KS EMERGENCY MNGR
1156 PM HAIL 2 SW DIAMOND 36.97N 94.34W
06/05/2014 E1.25 INCH NEWTON MO LAW ENFORCEMENT
1201 AM HAIL 3 SW COLUMBUS 37.14N 94.88W
06/06/2014 E1.75 INCH CHEROKEE KS LAW ENFORCEMENT
1247 AM FLASH FLOOD GOODMAN 36.74N 94.40W
06/06/2014 MCDONALD MO EMERGENCY MNGR
WATER RESCUE ON SOUTH SIDE OF GOODMAN. ALSO CARS STRANDED
ALONG HIGHWAY 59 SOUTH OF GOODMAN UNDER A RAILROAD
OVERPASS.
0111 AM HAIL 3 N MOUNT VERNON 37.15N 93.82W
06/06/2014 E0.88 INCH LAWRENCE MO AMATEUR RADIO
0114 AM FLASH FLOOD ANDERSON 36.65N 94.44W
06/06/2014 MCDONALD MO EMERGENCY MNGR
LOW WATER BRIDGE ON PARK STREET IS FLOODED AND CLOSED.
0130 AM HAIL 3 NNE HALLTOWN 37.23N 93.60W
06/06/2014 E1.00 INCH GREENE MO NWS EMPLOYEE
DIME TO QUARTER SIZE HAIL BETWEEN 0130 AND 0135 AM.
0133 AM HAIL ASH GROVE 37.32N 93.58W
06/06/2014 E1.00 INCH GREENE MO CO-OP OBSERVER
0136 AM FLASH FLOOD POWELL 36.62N 94.18W
06/06/2014 MCDONALD MO EMERGENCY MNGR
ROUTE E IS IMPASSIBLE ON THE NORTH EDGE OF TOWN DUE TO
HIGH WATER.
&&
JSSLocal storm report, Jun 6, 8:43 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 AM CDT FRI JUN 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 5 S ASH GROVE 37.24N 93.58W
06/06/2014 E2.50 INCH GREENE MO PUBLIC
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:35 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 55 min |
| Jun 6, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| Jun 6, 12:44 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 61 min |
| Jun 6, 12:46 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 59 min |
| Jun 6, 1:01 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Jun 6, 1:18 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Lawrence | 57 min |
| Jun 6, 1:35 AM CDT | Areal Flood Advisory | SGF | Newton | 4 hr |
| Jun 6, 6:55 AM CDT | Areal Flood Warning | SGF | McDonald | 8 hr |
| Jun 6, 3:12 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Lawrence, Stone | 6 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.